Jump to content
CrazyBoards.org

Is my cocktail causing my ultraradian cycling?


Recommended Posts

Med list:

Depakote ER 1000 mg 1X daily

Lexapro 40mg 1X daily

clonazepam .25mg 2X daily

Lamictal 37.5mg 2X daily (working up to 50mg twice daily)

My cycling has slowed down to every four or five days and the peaks and valleys are not as severe. I tend to lean towards the depressive side. I have starting taking Lamictal as an adjunct anti-depressant and it is already working well. When I am up I feel better than I have in years and am productive.

The question that I have is that I have been reading that clonazepam may contribute to depression and Lexapro may cause cycling in people prone to ultradian cycling. Since I haven't seem to be able to break the five day mark in a year I am thinking about lowering the Lexapro to 20mg and eliminating the clonazepam. My doctor is cool, we work as a team so I would try this under his supervision.

Thoughts?

Link to comment
Share on other sites

Med list:

Depakote ER 1000 mg 1X daily

Lexapro 40mg 1X daily

clonazepam .25mg 2X daily

Lamictal 37.5mg 2X daily (working up to 50mg twice daily)

My cycling has slowed down to every four or five days and the peaks and valleys are not as severe. I tend to lean towards the depressive side. I have starting taking Lamictal as an adjunct anti-depressant and it is already working well. When I am up I feel better than I have in years and am productive.

The question that I have is that I have been reading that clonazepam may contribute to depression and Lexapro may cause cycling in people prone to ultradian cycling. Since I haven't seem to be able to break the five day mark in a year I am thinking about lowering the Lexapro to 20mg and eliminating the clonazepam. My doctor is cool, we work as a team so I would try this under his supervision.

Thoughts?

<{POST_SNAPBACK}>

I think it would be a good idea to discuss lowering the Lexapro dosage.  Your dose is in the higher range of dosages for Lexapro.  SSRI's can cause cycling or exacerbate it further if already present.  As you go up on the Lamictal you may see more anti-depressive effects.  Clonazepam may contribute to depression in some cases, but I don't think that the amount you take is enough to have a real impact.  It is good for anxiety, but it can also help reduce hypomania or mania.

Katie ;)

Link to comment
Share on other sites

In a way I'm almost glad (not glad it happened, but glad to know I'm not alone) to hear that Depakote caused someone else to have ultridian cycling.  My current doc really didn't want to believe it, but it happened exactly in tune with each dosage increase.  And surprise, surprise when I took it back down, the cycling went back to every few days/one week.  I'm staying at 750 of Depakote which is helping some and started lamictal, which so far seems good.  As well as my favorite--Seroquel.

Link to comment
Share on other sites

Thanks everyone. I am actually a man, not a woman. So no girly hormone issues to deal with. My DX is in my tag line and it is BPII so good call!

When I was first rapid cycling (every hour - eek!) the Depakote really put the brakes on it. I can deal with the sedating effects because the med makes my life more easier. The Lexapro I take daily and the clonazepam for panic attacks. As I said, I am on such a low dosage because my body only needs a small amount. Unlike SSRIs which I always end up at the highest dosage. Which makes me wonder why I am on them at all.

I should also mention that I was rapid cycling before but it was the drug Cymbalta that made the cycling faster and higher and lower. I was only on it for a week, but damn. I switched doctors after that.

And not to disagree with you number_6, especially since you wrote such a great response, but rapid cycling is defined as 3-4 mood changes per year. Ultrapid cycling is more than that. Fun, eh? My moods are extending longer but I've got a ways to go before I graduate to a 'rapid cycler'. We should get prizes or something for that, don't ya think?  :)

Anyway, I see my pdoc tomorrow and will talk to him. I already know that he is going to tell me to tough it out until I am at the prescribed dosage of Lamictal before talking about changing my other meds. Lamictal is totally screwing with my moods - I am anxious and uberbitch when depressed and then when I'm up the mist clears and everything seems fine. It's terrible to get a glimpse of this and then start to crash. It makes me so angry.  ;)

Thanks for the great info and for letting me vent.

Link to comment
Share on other sites

And not to disagree with you number_6, especially since you wrote such a great response, but rapid cycling is defined as 3-4 mood changes per year. Ultrapid cycling is more than that. Fun, eh? My moods are extending longer but I've got a ways to go before I graduate to a 'rapid cycler'. We should get prizes or something for that, don't ya think?
Link to comment
Share on other sites

I am thinking about lowering the Lexapro to 20mg and eliminating the clonazepam. My doctor is cool, we work as a team so I would try this under his supervision.

Thoughts?

<{POST_SNAPBACK}>

The only thing I would add to all the above is to change only one med at a time.

Glad you're doing better.

Greeny

Link to comment
Share on other sites

Update: my doc pushed my Depakote to 1500mg and still wants the Lamictal to get up to 100mg 2X daily. He really really wants to get me stable because he is afraid that if I don't stablize soon I will need to be hospitalized. His fear not necessarily mine.

Upping the Depakote is suppose to deal with the cycling and the irritation - which he has recorded that I have mentioned before going on the Lamictal. So I can't blame everything on it afterall.

I get to see him every two - three weeks for a while. This makes me feel a little better. Maybe I should take some time off work until the dust settles. I don't know.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...